Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Abdominal pain post implanon fitting - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Good Posted in: Abdominal Pain
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3385 Questions
User :   hi, i had an implanon fitting 3days ago and i am having pains on the lower left side of my stomach, is that normal?
Doctor :   Hi
Doctor :   Iam.Dr.
User :   okay
User :   so i had an implanon fitting 3days ago and i am having pains on the lower left side of my stomach
User :   is that normal?
Doctor :   ok
User :   hi
User :   are you there
Doctor :   Abdominal pain following the implant si a common side effect
User :   okay
User :   so do i need to take anything
Doctor :   Irregular periods or prolonged bleeding, headaches, acne, weight gain are the other ones
Doctor :   Did you contact your doctor later
User :   no not yet
User :   it was just done three days ago
Doctor :   ok
User :   so i wanted to wait and see how long the pain would last
Doctor :   Didnt Dr tell about the possible side effects?
Doctor :   11% of women had Implanon removed because of irregular menstrual bleeding, which can include excessive menstrual bleeding
Doctor :   Other possible side-effects of Implanon include mood swings/anxiety (2.3% of clinical trial), and depression (1.0%).
Doctor :   Implanon is one of the most effective methods of birth control currently available
Doctor :   but side effects do occur
Doctor :   that you will have to follow up with your doctor
Doctor :   and you have the option of removing it if side effects are worrying
User :   okay
User :   but have you ever had patients whose side effect was
User :   abdoominal pains?
Doctor :   There are notable side effects caused by Implanon that occur in some women. However, these side effects are similar to other hormonal birth control methods such as combined oral contraceptive pills
User :   and how long did it last?
Doctor :   I am an general practitioner
Doctor :   So i cant say that
User :   okay
Doctor :   for which you need to take an specialist opinion
User :   okay
User :   thanks for the help
Doctor :   Serious problems with Implanon are rare, yet it is critical to report any complications to your doctor right away.
User :   would visit my doctor if pains persist
Doctor :   ok good
Doctor :   You will be ok soon
User :   alright
User :   thank you
Doctor :   Is there anything else i can help you with?
User :   no that is all
Doctor :   Thanks for consulting..Bye for now
User :   bye
Doctor :   Bye
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor